MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 5.5 X 45MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 5.5 X 45MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 03821545
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; patient was put in prone position.This was a regular operation sterilization spread towels, full clear surgical field exposure, conventional cone, open open device agent take nail, needle, the establishment of fluoroscopy location is good, choose screw implant, poor position after perspective.Surgeon removed the screw, found the screw detached and never recovered.
 
Additional Manufacturer Narrative
No relevant manufacturing issues were identified, as all units met specifications.Excessive force was most likely applied to the implant, causing the tulip to disengage, causing the deformation seen on the implant.Possible cross threading of the screwdriver, difficult angle of the tulip head or inadequate preparation of the pathway are root causes for the user to apply excess force to remove the implant and cause the tulip to disengage.
 
Event or Problem Description
It was reported that; patient was put in prone position.This was a regular operation sterilization spread towels, full clear surgical field exposure, conventional cone, open device agent take nail, needle, the establishment of fluoroscopy location is good, choose screw implant, poor position after perspective.Surgeon removed the screw, found the screw detached and never recovered.

Brand Name
XIA LP POLYAXIAL SCREW 5.5 X 45MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key7199493
Report Number3005525032-2018-00003
Device Sequence Number1173312
Product Code KWQ
UDI-Device Identifier04546540149183
UDI-Public(01)04546540149183
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03821545
Device Catalogue Number03821545
Device Lot NumberB72020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1